MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL G2 TDL COMPLEX FILL COIL 6X20; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL G2 TDL COMPLEX FILL COIL 6X20; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 641CF0620
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient race and ethnicity was not reported.Procode: krd/hcg.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a coil embolization to a right m1 aneurysm, the coil of a 6x20 orbit galaxy (641cf0620, l13123) became detached in a.014 sl10 microcatheter (mc) while advancing of the coil delivery system.Hence, the doctor decided to withdraw the coil without additional intervention and placed another same coil to complete the case.The surgery was delayed by 10 minutes due to the event.The procedure was successfully completed.There were no patient consequences.Additional information received indicated that a pre-deployment electrical check was performed.There was not been an attempt to detach the coil prior to the premature detachment.No excessive force was applied to the device.It was not necessary to remove the mc with the orbit galaxy.The mc was just taken out with the help of a microwire, they removed coil from the microcatheter.Adequate flush was maintained through the devices.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization to a right m1 aneurysm, the coil of a 6x20 orbit galaxy (641cf0620, l13123) became detached in a.014 sl10 microcatheter (mc) while advancing of the coil delivery system.Hence, the doctor decided to withdraw the coil without additional intervention and placed another same coil to complete the case.The surgery was delayed by 10 minutes due to the event.The procedure was successfully completed.There were no patient consequences.Additional information received indicated that a pre-deployment electrical check was performed.There had been no attempt to detach the coil prior to the premature detachment.No excessive force was applied to the device.It was not necessary to remove the mc with the orbit galaxy.The mc was just taken out with the help of a microwire, they removed the coil from the microcatheter.Adequate flush was maintained through the devices.The device was not returned for analysis and therefore no further investigation can be performed at this time.A manufacturing record evaluation (mre) was performed for the finished device l13123 number, and no non-conformances related to the reported complaint condition were identified.With the information available and without the product available for analysis, the reported customer complaint of ¿coil - premature detachment-in microcatheter¿ could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Premature detachment in microcatheter is a known potential product failure associated with the use of the device.The ifu includes warnings and instructions for use to trouble shoot this type of situation.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint devices; however, it is possible that clinical and procedural factors, including device manipulation/interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion updated with product analysis: as reported by the field, during a coil embolization to a right m1 aneurysm, the coil of a 6x20 orbit galaxy (641cf0620, l13123) became detached in a.014 sl10 microcatheter (mc) while advancing of the coil delivery system.Hence, the doctor decided to withdraw the coil without additional intervention and placed another same coil to complete the case.The surgery was delayed by 10 minutes due to the event.The procedure was successfully completed.There were no patient consequences.Additional information received indicated that a pre-deployment electrical check was performed.There had been no attempt to detach the coil prior to the premature detachment.No excessive force was applied to the device.It was not necessary to remove the mc with the orbit galaxy.The mc was just taken out with the help of a microwire, they removed the coil from the microcatheter.Adequate flush was maintained through the devices.A non-sterile g2 tdl complex fill coil 6x20 was received for analysis, the device was inspected, and it was noted that only the dpu was returned for analysis, the introducer was not returned with the rest of the device.The dpu was inspected, and it was found in good normal conditions.The device was inspected under a microscope and it was found that the rh is not heated, also, there is no evidence of a mechanical detachment, there is no evidence of damages on the rh.A manufacturing record evaluation (mre) was performed for the finished device l13123 number, and no non-conformances related to the reported complaint condition were identified cerenovus conducted a visual inspection and microscopic examination of the returned device.A functional test could not be performed due to the conditions in which the device was returned.The device was visually inspected, and it was noted that the introducer was not returned for evaluation, the dpu was inspected, and it was found in good normal conditions.A microscopic test was performed, and it was found that the rh is not heated, also, there is no evidence of a mechanical detachment, there is no evidence of damages on the rh.Procedural and other factors may contribute to the finding; however, this cannot be conclusively determined.Since it was noted that the embolic coil is detached from the rest of the device, the customer complaint regarding ¿coil - premature detachment-in microcatheter¿ was confirmed.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.Premature detachment in microcatheter is a known potential product failure associated with the use of the device.It should be noted that product failure is multifactorial.Although no conclusion could be reach on the cause of the reported event, the instructions for use contain the following recommendations: verify that the microcoil delivery system is fully connected, and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil as described in the following section, re sheathing the microcoil system, and replace with a new microcoil system.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
G2 TDL COMPLEX FILL COIL 6X20
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11435299
Report Number3008114965-2021-00108
Device Sequence Number19713602
Product Code KRD
UDI-Device Identifier10878528009594
UDI-Public10878528009594
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K120686
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number641CF0620
Device Catalogue Number641CF0620
Device Lot NumberL13123
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2021
Supplement Date Received by Manufacturer04/26/2021
09/09/2021
Initial Report FDA Received Date03/08/2021
Supplement Report FDA Received Date04/26/2021
09/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.014 SL10 MICROCATHETER.; UNSPECIFIED MICROWIRE.
Patient Age57 YR
Patient Weight68